Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 588, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 24, 2011, 1:31 PM CDT for 4 counties in Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 24, 2011, 2:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lafayette County, MS, Marshall County, MS, Pontotoc County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
424 WUUS54 KMEG 241831 SVRMEG MSC071-093-115-145-241930- /O.NEW.KMEG.SV.W.0588.110624T1831Z-110624T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 131 PM CDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 230 PM CDT * AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BETHLEHEM...OR 9 MILES SOUTH OF WALL DOXEY STATE PARK...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW ALBANY...OXFORD AND HOLLY SPRINGS NATIONAL FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3457 8896 3417 8907 3420 8962 3460 8948 TIME...MOT...LOC 1832Z 302DEG 16KT 3452 8940 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:57 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 24, 12:57 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1257 PM CDT FRI JUN 24 2011 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 1028 AM CDT FRI JUN 24 2011/ UPDATE... UPDATED FOR POPS...WEATHER...AND SKY GRIDS. DISCUSSION... A COMPLEX OF ELEVATED CONVECTION CONTINUES TO MOVE TO THE SOUTHEAST ACROSS NORTHEAST ARKANSAS. LOOKS AS IF THIS COMPLEX WILL CONTINUE TO MARCH FURTHER SOUTH AND COULD REACH MEMPHIS EARLY THIS AFTERNOON. OTHERWISE...DAYTIME HEATING INDUCED CONVECTION COULD INITIATE THIS AFTERNOON ALONG THE STALLED FRONTAL BOUNDARY AS MENTIONED BELOW IN THE PREVIOUS DISCUSSION. INCREASED POPS FOR THE NEXT 12 HOURS ACROSS NORTHEAST ARKANSAS AND PORTIONS OF WEST TENNESSEE. CDG PREV DISCUSSION... /ISSUED 649 AM CDT FRI JUN 24 2011/ PREV DISCUSSION... /ISSUED 500 AM CDT FRI JUN 24 2011/ AT 4 AM...TEMPERATURES ACROSS THE REGION RANGED FROM THE MID 60S TO THE UPPER 70S. A FRONT HAS STALLED ACROSS THE REGION...LEADING TO COOLER AND LESS HUMID CONDITIONS ACROSS THE NORTHERN PORTIONS OF THE MIDSOUTH. WEATHER ACROSS THE MIDSOUTH WAS CALM...HOWEVER SHOWERS AND THUNDERSTORMS HAVE DEVELOPED UPSTREAM ACROSS NORTHEASTERN ARKANSAS AND SOUTHWESTERN MISSOURI. THESE STORMS CONTINUE TO DEVELOP AND MOVE SOUTHEAST...HOWEVER THE DRIER AIR BEHIND THE STALLED FRONT IS HINDERING THESE STORMS FROM MOVING INTO THE MIDSOUTH. OVERALL...MODELS HAVE BECOME MORE PESSIMISTIC WITH RESPECT TO RAIN CHANCES ACROSS THE REGION. THEREFORE...I HAVE GENERALLY LOWERED CHANCES OF PRECIPITATION AND RAISED TEMPERATURES FROM PREVIOUS FORECAST PACKAGES DUE TO THE LOWER RAIN CHANCES. TODAY...STORMS COULD DEVELOP ACROSS NORTHERN ARKANSAS AND ALONG THE STALLED FRONTAL BOUNDARY STRETCHED ACROSS THE REGION. THESE STORMS WILL GENERALLY MOVE TO THE EAST AND SOUTHEAST. A FEW STORMS COULD BE STRONG TO SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. NOT EXPECTING ANY TORNADOES DUE TO WEAK WIND SHEAR. THE FRONT WILL BEGIN TO SLOWLY MOVE NORTH AS WARM FRONT LATER TONIGHT. THIS WILL SHIFT CHANCES OF SHOWERS AND THUNDERSTORMS FARTHER NORTH FOR SATURDAY AND SUNDAY. SATURDAY LOOKS TO BE THE BEST CHANCE FOR RAIN ACROSS THE REGION AS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN MISSOURI AND MOVE SOUTHEAST TOWARD THE MIDSOUTH. THE SHOWERS AND THUNDERSTORMS WILL GENERALLY BE ALONG AND NORTH OF THE WARM FRONT. TO THE SOUTH AND WEST OF THE FRONT...CHANCES OF RAIN WILL BE LOWER AND TEMPERATURES AND DEWPOINTS WILL BE HIGHER. A RIDGE OF HIGH PRESSURE...CURRENTLY LOCATED ACROSS TEXAS...WILL BEGIN TO BUILD INTO THE REGION ON SUNDAY. THIS WILL ALLOW FOR TEMPERATURES TO HEAT UP ACROSS THE REGION. BY MONDAY...THE CHANCES FOR RAIN ACROSS ANY PORTION OF THE REGION WILL BE MINIMAL THROUGH THE REST OF THE FORECAST PERIOD. HEAT INDEX VALUES WILL BEGIN TO APPROACH HEAT ADVISORY CRITERIA...105 DEGREES...BY SUNDAY. HEAT INDEX VALUES COULD BE SLIGHTLY HIGHER FROM MONDAY THROUGH THURSDAY...ESPECIALLY ACROSS THE MISSISSIPPI DELTA. THESE CONDITIONS WILL NEED TO BE WATCHED CLOSELY...AND HEAT ADVISORIES COULD BE NEEDED ACROSS PORTIONS OF THE REGION BY SUNDAY. RRH/PWB && .AVIATION... 18Z TAF SET ISOLATED SHRAS/TSRAS ARE BEGINNING TO DEVELOP IN A VERY UNSTABLE ENVIRONMENT SOUTH OF A STALLED BOUNDARY DRAPED ROUGHLY ACROSS INTERSTATE 40. WEAKENING MCS ACROSS NORTHEAST ARKANSAS WILL CONTINUE TO PUSH SOUTHEAST POSSIBLY INTERACTING WITH THE STALLED BOUNDARY. PLACED A TEMPO FOR TSRA AT KJBR FROM 2-4PM AND AT KMKL FROM 3-6PM. KEPT TSRA MENTION OUT OF KTUP FOR NOW DUE TO THE UNCERTAINTY IN COVERAGE OF THE DEVELOPING TSRAS. LEFT VCTS MENTION FOR NOW. FOR KMEM...KEPT ANY TS MENTION OUT FOR NOW AS IT APPEARS THAT MOST OF THE DECAYING MCS ACTIVITY SHOULD MISS THE TERMINAL TO THE NORTH. INSTEAD...LEFT IN A TEMPO SHRA WITH CB MENTION. WILL MONITOR CLOSELY HOWEVER AS ISOLATED TSRAS CONTINUE TO DEVELOP SOUTH OF THE STALLED FRONT. PREVAILING WINDS WILL BE VARIABLE AT KMEM AND KMKL WITH CLOSE PROXIMITY TO THE FRONT. AS ACTIVITY WANES THROUGH THE EVENING HOURS...WINDS SHOULD DIMINISH BEFORE RETURNING TO A SOUTHWESTERLY DIRECTION TOWARD DAYBREAK TOMORROW AS UPPER RIDGING BUILDS IN FROM THE WEST. CCD && .PRELIMINARY POINT TEMPS/POPS... MEM 92 74 94 76 / 40 10 30 10 MKL 91 71 89 72 / 30 30 30 20 JBR 92 73 94 74 / 60 20 20 20 TUP 92 71 93 73 / 20 10 30 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 24, 4:17 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 417 AM CDT FRI JUN 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 417 AM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM UNION CITY TENNESSEE TO TUPELO MISSISSIPPI. THE MAIN THREATS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FROM SUNDAY THROUGH THURSDAY. A FEW STRONG STORMS ARE POSSIBLE ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. RRH
In the hours before
Special weather statement, Jun 24, 12:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1248 PM CDT FRI JUN 24 2011 MSZ007-011-012-241830- TUNICA MS-PANOLA MS-QUITMAN MS- 1248 PM CDT FRI JUN 24 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 130 PM CDT FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER PLEASANT GROVE AT 1248 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN PANOLA...QUITMAN AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE AND JOHN W KYLE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3456 8971 3420 8988 3425 9039 3456 9038 TIME...MOT...LOC 1748Z 288DEG 20KT 3442 9008
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:48 PM CDT | Special Weather Statement | MEG | Panola, Quitman | 42 min |
| Jun 24, 12:54 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tunica | 51 min |
| Jun 24, 1:01 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate, Tunica | 44 min |
| Jun 24, 1:17 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 43 min |
| Jun 24, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Yalobusha | 54 min |
| Jun 24, 1:28 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 62 min |
| Jun 24, 1:37 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 53 min |
| Jun 24, 1:45 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 60 min |
| Jun 24, 1:53 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 67 min |
| Jun 24, 2:03 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Prentiss, Union | 57 min |
| Jun 24, 2:14 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 50 min |
| Jun 24, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 43 min |
| Jun 24, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 60 min |
| Jun 24, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 52 min |
| Jun 24, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 52 min |
| Jun 24, 2:57 PM CDT | Special Weather Statement | MEG | Union | 33 min |
| Jun 24, 2:58 PM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 32 min |
| Jun 24, 3:13 PM CDT | Special Weather Statement | MEG | Monroe | 47 min |
| Jun 24, 3:19 PM CDT | Special Weather Statement | MEG | Tallahatchie | 41 min |
| Jun 24, 3:31 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 44 min |
| Jun 24, 3:32 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 46 min |
| Jun 24, 3:34 PM CDT | Special Weather Statement | MEG | Itawamba | 41 min |
| Jun 24, 3:40 PM CDT | Special Weather Statement | MEG | Lee | 50 min |
| Jun 24, 3:46 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 108 min |
| Jun 24, 3:47 PM CDT | Special Weather Statement | MEG | Monroe | 28 min |
| Jun 24, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.